Alert archive / Wyoming / Red Flag Warnings in 2010
Red Flag Warning 33, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 26, 2010, 12:54 AM MDT. It took effect at Sep 26, 2010, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2010, 12:54 AM MDT (06:54 UTC)
- In effect from
- Sep 26, 2010, 11:00 AM MDT
- Expired
- Sep 26, 2010, 6:49 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
090 WWUS85 KCYS 260654 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1254 AM MDT SUN SEP 26 2010 ...RED FLAG WARNING IN EFFECT TODAY FOR PORTIONS OF SOUTHEAST WYOMING... .THE VERY DRY CONDITIONS WILL CONTINUE ACROSS THE AREA TODAY. LOW RELATIVE HUMIDITIES COMBINED WITH GUSTY SURFACE WINDS AHEAD OF A PACIFIC FRONTAL BOUNDARY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING. WYZ301-303-261900- /O.NEW.KCYS.FW.W.0033.100926T1700Z-100927T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE- SHIRLEY MOUNTAINS- 1254 AM MDT SUN SEP 26 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 303... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 301 AND 303. * WIND...WEST TO SOUTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT BY THIS AFTERNOON. * IMPACTS...THE LOW RELATIVE HUMIDITIES COMBINED WITH THE GUSTY WINDS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
488 WWUS85 KCYS 261231 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 631 AM MDT SUN SEP 26 2010 ...RED FLAG WARNING IN EFFECT TODAY FOR PORTIONS OF SOUTHEAST WYOMING... .THE VERY DRY CONDITIONS WILL CONTINUE ACROSS THE AREA TODAY. LOW RELATIVE HUMIDITIES COMBINED WITH GUSTY SURFACE WINDS AHEAD OF A PACIFIC FRONTAL BOUNDARY WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING. WYZ301-303-270100- /O.CON.KCYS.FW.W.0033.100926T1700Z-100927T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE- SHIRLEY MOUNTAINS- 631 AM MDT SUN SEP 26 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 303... * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 301 AND 303. * WIND...WEST TO SOUTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT BY THIS AFTERNOON. * IMPACTS...THE LOW RELATIVE HUMIDITIES COMBINED WITH THE GUSTY WINDS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
722 WWUS85 KCYS 270049 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 649 PM MDT SUN SEP 26 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 303... WYZ301-303-270200- /O.CAN.KCYS.FW.W.0033.000000T0000Z-100927T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE- SHIRLEY MOUNTAINS- 649 PM MDT SUN SEP 26 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 303... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. DUE TO DIMINISHING WINDS...THE RED FLAG WARNING IS CANCELLED. $$ JAMSKI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 25, 8:18 PM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 25, 8:18 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 818 PM MDT SAT SEP 25 2010 .UPDATE... TWEAKED THE MIN TEMP...HOURLY TEMP AND WIND GRIDS FOR TONIGHT BASED ON TRENDS. SUNDAY AFTERNOON LOOKS BORDERLINE FOR POTENTIAL FIRE WEATHER CONDITIONS AS MIN RH AND GUSTY WINDS DEVELOP WEST OF THE LARAMIE RANGE. HAVE NOT ISSUED ANY HIGHLIGHTS AT THIS TIME... BUT THE NEXT SHIFT WILL NEED TO INVESTIGATE THIS SCENARIO WITH 00Z MODEL DATA. && .AVIATION...06Z TAF ISSUANCE UNLIMITED VSBYS AND GENERALLY CLEAR SKIES WILL PREVAIL AT THE TERMINALS THROUGH SUNDAY. LIGHT/VARIABLE WINDS TONIGHT WILL BECOME SOUTH TO SOUTHWEST 5-10 KT SUNDAY MORNING. GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP SUNDAY AFTERNOON WEST OF THE LARAMIE RANGE AHEAD OF THE NEXT COLD FRONT. && .PREV DISCUSSION... /ISSUED 247 PM MDT SAT SEP 25 2010/ SHORT TERM...TONIGHT THROUGH MONDAY... THE ONLY CONCERN WITH THIS FORECAST PACKAGE WILL BE THE POTENTIAL FOR RED FLAG CRITERIA TO BE MET IN THE PANHANDLE ON MONDAY. LATEST WATER VAPOR LOOP WAS SHOWING THE UPPER LEVEL RIDGE BUILDING OVER THE AREA. THIS PATTERN WILL ALLOW FOR THE WIND TO BE VERY LIGHT AGAIN TONIGHT WHICH SHOULD ALLOW FOR GOOD DIURNAL COOLING. WE STAYED VERY CLOSE TO LOWS FROM THE NIGHT BEFORE...DUE TO A FAIRLY SIMILAR PATTERN...BUT WE DID DROP LOWS A LITTLE MORE ACROSS THE EASTERN COUNTIES DUE TO LIMITED MIXING POTENTIAL OVERNIGHT. WATER VAPOR LOOP WAS ALSO INDICATING AN UPPER LEVEL WAVE PIVOTING TOWARDS BRITISH COLUMBIA WITH LIMITED MOISTURE. THIS FEATURE IS PROGGED TO SCOOT ACROSS SOUTHERN CANADA DURING THE NEXT COUPLE OF DAYS. BEFORE THAT WAVE AFFECTS THE AREA...WE SHOULD HAVE A VERY WARM DAY ON SUNDAY WITH NEAR RECORDS POSSIBLE. THE ABOVE AFOREMENTIONED UPPER LEVEL WAVE IS PROGGED TO HELP FLATTEN THE RIDGE AND SEND A WEAK BOUNDARY THROUGH THE FORECAST AREA SUNDAY NIGHT. ONCE THIS BOUNDARY DOES MOVES THROUGH...IT WILL CAUSE THE WIND TO BECOME GUSTY FOR A LITTLE WHILE SUNDAY NIGHT. HOWEVER...THE MIXING MAY SUBSIDE MORE IN THE VALLEY'S THAN THE RIDGES. THEREFORE...WE DID RAISE TEMPERATURES MAINLY IN THE RIDGES ON SUNDAY NIGHT. ON MONDAY...IT WILL BE A BIT BREEZY MAINLY IN THE NEBRASKA PANHANDLE...BUT WELL ABOVE NORMAL TEMPERATURES STILL LOOK TO BE IN ORDER. LONG TERM...MONDAY NIGHT THROUGH SATURDAY NIGHT...UPPER LEVEL RIDGE WILL BE CENTERED OVER THE GREAT BASIN THROUGH THE PERIOD...AND WILL KEEP THE CWA WARM AND DRY UNDER MOSTLY SUNNY SKIES. THE WARMEST DAY STILL LOOKS TO BE TUESDAY AS THE LEE TROUGH DEEPENS AND WESTERLY DOWNSLOPE WINDS ADD TO THE ALREADY WARM AIRMASS UNDER THE RIDGE. RH VALUES WILL BE IN THE LOW TO MID TEENS AS A RESULT. WINDS LOOK TO BE MARGINALLY GUSTY DURING THE AFTERNOON AS 700MB WINDS ARE ONLY PROGGED TO BE ABOUT 20 KNOTS...SO THIS MAY KEEP FIRE WEATHER CONDITIONS ABOVE CRITICAL LEVELS WHICH IS IMPROVED FROM YESTERDAYS GUIDANCE. LOW LEVEL UPSLOPE FLOW WILL DEVELOP ON WEDNESDAY BEHIND A WEAK COOL FRONT MOVING ACROSS THE CWA IN THE MORNING AND WILL PERSIST THROUGH THE END OF THE PERIOD. THIS WILL COOL TEMPS A COUPLE DEGREES FOR THE WEEKS END...HOWEVER WILL STILL BE WELL ABOVE NORMAL FOR THIS TIME OF YEAR. AVIATION...18Z TAFS...NO REAL CONCERNS WITH THIS TAF ISSUANCE. WE DID MENTION SOME MVFR VISIBILITY CONDITIONS (5SM) AT BFF TOWARDS DAYBREAK AS THE BOUNDARY LAYER DECOUPLES A LITTLE MORE IN THAT REGION NEAR THE NORTH PLATTE RIVER. OTHERWISE...LIGHT AND VARIABLE WINDS WILL BE THE RULE DUE TO A WEAK LEE SIDE TROUGH INFLUENCING THE AREA WITH THE STRONGEST SURFACE RIDGING IN THE PLAINS. FIRE WEATHER...WE MAY SEE GOOD MIXING MONDAY AFTERNOON ESPECIALLY IN THE NEBRASKA PANHANDLE. THIS MAY CAUSE RELATIVE HUMIDITIES TO DROP ALONG WITH HIGHER WIND GUSTS. THIS PERIOD WILL CERTAINLY NEED TO BE WATCHED FOR RED FLAG CRITERIA. THE AREA WILL REMAIN VERY DRY WITH NO PRECIPITATION IN SIGHT FOR THE NEXT SEVERAL DAYS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...REC LONG TERM/AVIATION...RJM UPDATE...JAMSKI
Hazardous weather outlook, Sep 25, 7:37 PM MDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 737 PM MDT SAT SEP 25 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-261200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 737 PM MDT SAT SEP 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE COMBINATION OF LOW RELATIVE HUMIDITY AND WIND GUSTS APPROACHING 25 MPH MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS WEST OF THE LARAMIE RANGE SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
Nearby
Red Flag Warnings in Wyoming, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.